Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 160, NWS Shreveport, LA

June 6, 2021Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2021, 7:54 PM CDT for Smith County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2021, 7:54 PM CDT (00:54 UTC)
Expired
Jun 6, 2021, 8:45 PM CDT
In force
51 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Smith County, TX

The radar

The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 7:59 PM CDTHAIL 12 S Tyler, TXQUARTER SIZE HAIL FELL A COUPLE MILES SOUTH OF DOWNTOWN TYLER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WUUS54 KSHV 070054
SVRSHV
TXC423-070145-
/O.NEW.KSHV.SV.W.0160.210607T0054Z-210607T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
754 PM CDT Sun Jun 6 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Central Smith County in northeastern Texas...

* Until 845 PM CDT.

* At 753 PM CDT, a severe thunderstorm was located over Tyler, moving
  northeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Tyler, Winona and Red Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3222 9528 3230 9545 3256 9530 3247 9511
TIME...MOT...LOC 0053Z 208DEG 19KT 3235 9531 

HAIL...1.00IN
WIND...60MPH
 
$$

19
2 follow-up statements
874 
WWUS54 KSHV 070125
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
825 PM CDT Sun Jun 6 2021

TXC423-070145-
/O.CON.KSHV.SV.W.0160.000000T0000Z-210607T0145Z/
Smith TX-
825 PM CDT Sun Jun 6 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTH CENTRAL SMITH COUNTY...

At 825 PM CDT, a severe thunderstorm was located near Tyler, moving 
east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Tyler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3228 9541 3243 9531 3237 9518 3222 9528
TIME...MOT...LOC 0125Z 208DEG 19KT 3250 9522 

HAIL...1.00IN
WIND...60MPH
 
$$

19
445 
WWUS54 KSHV 070135
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
835 PM CDT Sun Jun 6 2021

TXC423-070145-
/O.EXP.KSHV.SV.W.0160.000000T0000Z-210607T0145Z/
Smith TX-
835 PM CDT Sun Jun 6 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SMITH COUNTY
WILL EXPIRE AT 845 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3228 9541 3243 9531 3237 9518 3222 9528
TIME...MOT...LOC 0135Z 208DEG 19KT 3254 9519 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:04 PM CDT, 50 minutes earlier.

Area forecast discussion, Jun 6, 7:04 PM CDT, 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
704 PM CDT Sun Jun 6 2021

.AVIATION...
VFR conditions will continue this evening, with isolated
convection possible through mid-evening before gradually
diminishing. Low MVFR cigs are expected to develop across the
region between 06-10Z, with IFR/LIFR cigs developing shortly
thereafter across portions of E TX/N LA/SW AR. These cigs should
slowly lift/become MVFR by 15Z, although convection should begin
to quickly increase across the region by the mid and late morning
hours. Have delayed VCTS mention until that time areawide, with
convection becoming numerous by midday as it advances E across N
LA/SW AR. Cigs should remain MVFR with the convection, although
some improvements to VFR are expected as the convection gradually
diminishes from W to E during the afternoon. Did hang on the VCTS
mention though for the afternoon as any convection may redevelop
along lingering outflow bndrys. SE winds 4-8kts tonight will
become S 7-10kts after 15Z, except VRB in/near the developing
convection. /15/

&&

.PREV DISCUSSION... /issued 216 PM CDT Sun Jun 6 2021/

SHORT TERM.../Tonight through Monday Night/

Lots of instability currently residing across the Four State
Region attm. This combined with PWATS over 1.7 inches and a
stubborn upper trough across Central Texas/Southern Oklahoma
providing the necessary forcing on it's eastern flank and you have
the perfect ingredients for scattered thunderstorms and that is
exactly what we see ongoing attm across portions of the region.
Should see a downward turn in storm coverage beyond late this
evening for most areas with the exception of our far west and
northwest zones where some progs suggest nocturnal convection with
better storm coverage underneath the core of the upper trough
itself across S OK and N TX. Will need to watch this closely as if
we can get some sort of convective complex generated to our west
and northwest overnight, then its remnants would likely move our
way during the day Monday.

Kept categorical pops going for the day Monday before best storm
coverage appears to shift to near and north of the I-20 Corridor
of NE TX and N LA which includes all of S AR and SE OK as the
upper trough finally begins to lift out into N AR and Missouri
late Monday Night.

This convection as we saw last night, will continue to be prolific
rainfall producers where training takes place. While the
probability of this is high, the areal coverage of this likelihood
is not so will forgo the need of a Flash Flood Watch at this time.
Did shave NBM temps somewhat for daytime highs on Monday,
otherwise, stayed pretty close to NBM guidance through the short
term.

13

&&

LONG TERM.../Tuesday through Sunday/

The low-pressure system that has been wreaking havoc on the Four-
States region will have finally pulled northeast to start this long-
term forecast. However, one system will be replaced by another, as
another shortwave will be moving across the area Tuesday morning.
Thankfully, this system is much more progressive than the last one,
as rain chances move northeast throughout the day on Tuesday, and
into Tuesday night. As this second disturbance moves out of the
region, upper-level ridging will begin to build in behind it. This
will allow for an extended dry period into next weekend. However,
while most of the area will remain dry, not all of the area will be
encapsulated in the ridge. This will result in some of our eastern
zones being stuck in a NW flow pattern, which will allow for some
lingering rain chances during this long-term period.

With this ridge moving in, and skies starting to clear, this will
also allow for temperatures to start to warm up across the region.
Widespread 90+ degree temperatures look likely by Wednesday, with
similar afternoon temperatures likely into next weekend.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  82  73  89 /  40  80  40  50
MLU  71  84  73  88 /  40  80  30  60
DEQ  68  81  70  84 /  40  80  70  70
TXK  70  81  72  84 /  40  80  60  70
ELD  68  81  70  85 /  40  80  60  70
TYR  72  82  74  89 /  40  80  40  40
GGG  70  82  73  88 /  40  80  40  40
LFK  72  86  75  91 /  40  80  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Jun 6, 4:35 AM CDT, 15 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
435 AM CDT Sun Jun 6 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-070945-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
435 AM CDT Sun Jun 6 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will be possible across the entire
region today, with localized heavy rain possible. This could lead
to isolated flash flooding in low lying and poor drainage areas,
and in locations that have seen significant rainfall in the past
week. However, no widespread organized hazardous weather is
expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Heavy rain early next week may lead to localized flash flooding
concerns across some areas. Otherwise, the risk of severe storms
will generally remain low through this period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.

In the hours before

Special weather statement, Jun 6, 5:24 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
524 PM CDT Sun Jun 6 2021

TXZ150-151-062330-
Panola TX-Rusk TX-
524 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PANOLA AND
NORTHEASTERN RUSK COUNTIES UNTIL 630 PM CDT...

At 523 PM CDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Tatum, Church Hill, Oak Hill and Stewart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3213 9473 3228 9479 3237 9452 3219 9445
TIME...MOT...LOC 2223Z 251DEG 9KT 3221 9470

19
Special weather statement, Jun 6, 7:09 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
709 PM CDT Sun Jun 6 2021

TXZ136-070100-
Smith TX-
709 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH COUNTY UNTIL 800 PM
CDT...

At 709 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tyler, moving northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tyler, Winona and Red Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3235 9545 3257 9533 3248 9513 3224 9530
      3231 9545
TIME...MOT...LOC 0009Z 210DEG 10KT 3235 9534

19
Special weather statement, Jun 6, 7:43 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
743 PM CDT Sun Jun 6 2021

TXZ152-153-166-070145-
Nacogdoches TX-San Augustine TX-Shelby TX-
743 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NACOGDOCHES...
CENTRAL SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 845 PM
CDT...

At 743 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Macune, or 20 miles south of Center, moving
northeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Center, San Augustine, Shelbyville, Bland Lake, Neuville, Chireno,
Hurstown, Denning, James, Jericho and Calgary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3140 9424 3149 9442 3190 9421 3177 9393
TIME...MOT...LOC 0043Z 209DEG 22KT 3152 9429

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:09 PM CDTSpecial Weather StatementSHVSmith51 min
Jun 6, 7:43 PM CDTSpecial Weather StatementSHVShelby62 min
Jun 6, 7:51 PM CDTAreal Flood AdvisorySHVSmith114 min
Jun 7, 3:04 AM CDTFlash Flood WatchSHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more52 hr
Jun 7, 8:03 AM CDTRiver Flood WarningSHVNacogdoches, Rusk49 hr
Jun 7, 8:47 AM CDTRiver Flood WarningSHVGregg24 hr
Jun 7, 8:52 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith4 days
Jun 7, 11:51 AM CDTSpecial Weather StatementSHVCherokee, Smith54 min
Jun 7, 12:37 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Nacogdoches, Rusk, Smith, Upshur and 1 more53 min
Jun 7, 1:41 PM CDTSpecial Weather StatementSHVAngelina, Harrison, Nacogdoches, Panola, Rusk49 min
Jun 7, 2:20 PM CDTSpecial Weather StatementSHVPanola40 min
Jun 7, 2:30 PM CDTSpecial Weather StatementSHVAngelina, San Augustine, Shelby45 min
Jun 7, 3:37 PM CDTSpecial Weather StatementSHVSabine53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.